Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 48, NWS Charleston, WV

May 21, 2001Wayne County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at May 21, 2001, 12:25 PM EDT for Wayne County, West Virginia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 21, 2001, 12:25 PM EDT (16:25 UTC)
Expired
May 21, 2001, 1:00 PM EDT
In force
35 min
Issued by
NWS Charleston, WV
Area
Whole counties

County Wayne County, WV

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1016 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1016 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
731 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 211628
SVRRLX

WVC099-211700-
/NEW.KRLX.SV.W.0078.211625-211700/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1225 PM EDT MON MAY 21 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN WEST VIRGINIA...

* UNTIL 100 PM EDT...

* AT 1219 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM 9 MILES SOUTH OF EAST LYNN LAKE...MOVING NORTHEAST AT
  20 MPH.

* EAST LYNN LAKE WILL BE IN THE VICINITY OF THE PATH OF THIS STORM

<<CALL TO ACTION>>THIS STORM WILL BE PRODUCING LARGE HAIL AND HAS 
THE THREAT OF DAMAGING WINDS.

PLEASE REPORT HAIL OR ST,RONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

$$

LAT...LON 3808 8257 3793 8244 3810 8225 3825 8232

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 11:02 AM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, May 21, 11:02 AM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1102 AM EDT MON MAY 21 2001

GROUND IS VERY VERY SATURATED. FLASH FLOOD GUIDANCE LOOKS LIKE
WINTER TIME VALUES. LOTS OF SHOWERS AND THUNDERSTORMS UNTIL THE
FRONT PUSHES THROUGH ON TUESDAY...SO WILL ISSUE FLASH FLOOD WATCH
FOR TODAY AND TONIGHT.

.RLX...
WV...FLASH FLOOD WATCH FOR MONDAY AND MONDAY NIGHT FOR ZONES
     WVZ005>011...WVZ013>020...WVZ024>040...WVZ046>047.
VA...FLASH FLOOD WATCH FOR MONDAY AND MONDAY NIGHT FOR ZONES
     VAZ003>004.
KY...FLASH FLOOD WATCH FOR MONDAY AND MONDAY NIGHT FOR ZONES
     KYZ101>103...KYZ105.
OH...FLASH FLOOD WATCH FOR MONDAY AND MONDAY NIGHT FOR ZONES
     OHZ066>067...OHZ075>076...OHZ083>087.

.END/RPY

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:05 PM EDTSevere Thunderstorm WarningRLXLincoln25 min
May 21, 7:29 PM EDTTornado WarningRLXJackson16 min
May 21, 7:57 PM EDTTornado WarningRLXWood33 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.